Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 6, NWS Detroit, MI

June 8, 2008Genesee County, Livingston County, Shiawassee County, Michigan

NWS Detroit, MI issued this tornado warning at Jun 8, 2008, 4:19 PM EDT for Genesee County, Livingston County, Shiawassee County, Michigan. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 4:19 PM EDT (20:19 UTC)
Expired
Jun 8, 2008, 5:00 PM EDT
In force
41 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

Counties Genesee County, MI, Livingston County, MI, Shiawassee County, MI

The radar

The Detroit radar (KDTX), 42 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:30 PM EDTTSTM WND DMGCohoctah, MITREES DOWN
Jun 8, 4:35 PM EDTFUNNEL CLOUD2 S Argentine, MIROOF OFF BARN
Jun 8, 4:55 PM EDTTSTM WND GST 822 S Argentine, MILARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDTX 082019
TORDTX
MIC049-093-155-082100-
/O.NEW.KDTX.TO.W.0006.080608T2019Z-080608T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN GENESEE COUNTY IN SOUTHEAST MICHIGAN
  NORTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN
  SOUTHEASTERN SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PERRY..MOVING EAST AT 65 MPH.

* THE TORNADO WILL BE NEAR...
  BYRON BY 430 PM EDT...
  LINDEN BY 435 PM EDT...
  FENTON BY 440 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  PERRY...              MORRICE...            LINDEN...
  GAINES...             FENTON...             COHOCTAH...
  BYRON...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING...ON THE LOWEST
FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE...AND AVOID WINDOWS.
PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS OR PILLOWS.

THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS OVER 65 MPH AND
HAIL GREATER THAN ONE INCH IN DIAMETER.

LAT...LON 4276 8369 4267 8415 4270 8417 4276 8416
      4277 8423 4283 8428 4295 8369 4281 8370
TIME...MOT...LOC 2019Z 259DEG 57KT 4277 8417

$$

MANN
3 follow-up statements
000 
WWUS53 KDTX 082029
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT SUN JUN 8 2008

MIC049-093-155-082100-
/O.CON.KDTX.TO.W.0006.000000T0000Z-080608T2100Z/
GENESEE MI-SHIAWASSEE MI-LIVINGSTON MI-
429 PM EDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHERN
LIVINGSTON...SOUTHEASTERN SHIAWASSEE AND SOUTHWESTERN GENESEE
COUNTIES...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS 
LOCATED NEAR BYRON...MOVING EAST AT 57 MPH.

THE TORNADO WILL BE NEAR...
  GAINES BY 435 PM EDT...
  LINDEN BY 440 PM EDT...
  RANKIN BY 445 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LINDEN...             GAINES...             FENTON...
  COHOCTAH...           BYRON...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE 
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4281 8370 4276 8369 4275 8371 4275 8375
      4274 8376 4274 8415 4285 8418 4295 8369
TIME...MOT...LOC 2029Z 249DEG 49KT 4284 8401

$$

MANN
000 
WWUS53 KDTX 082038
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT SUN JUN 8 2008

MIC093-082045-
/O.CAN.KDTX.TO.W.0006.000000T0000Z-080608T2100Z/
LIVINGSTON MI-
435 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR NORTHERN LIVINGSTON COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING EXITED THE COUNTY. THEREFORE...THE WARNING 
HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT.

LAT...LON 4291 8370 4282 8369 4282 8371 4281 8369
      4279 8369 4278 8401 4287 8402 4295 8369
TIME...MOT...LOC 2035Z 258DEG 45KT 4285 8392

$$

MIC049-155-082100-
/O.CON.KDTX.TO.W.0006.000000T0000Z-080608T2100Z/
GENESEE MI-SHIAWASSEE MI-
435 PM EDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN SHIAWASSEE AND SOUTHWESTERN GENESEE COUNTIES...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 12 MILES WEST OF FENTON...MOVING EAST AT 52 MPH.

THE TORNADO WILL BE NEAR...
  LINDEN BY 440 PM EDT...
  RANKIN BY 445 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LINDEN...             GAINES...             FENTON...
  BYRON...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE 
INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4291 8370 4282 8369 4282 8371 4281 8369
      4279 8369 4278 8401 4287 8402 4295 8369
TIME...MOT...LOC 2035Z 258DEG 45KT 4285 8392

$$

MANN
000 
WWUS53 KDTX 082053
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
453 PM EDT SUN JUN 8 2008

MIC049-155-082101-
/O.EXP.KDTX.TO.W.0006.000000T0000Z-080608T2100Z/
GENESEE MI-SHIAWASSEE MI-
453 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR SOUTHEASTERN SHIAWASSEE AND SOUTHWESTERN
GENESEE COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING WEAKENED.

A SEVERE THUNDERSTORM WARNINGREMAINS IN EFFECT UNTIL 515 PM EDT.

LAT...LON 4291 8370 4282 8369 4282 8371 4281 8369
      4279 8369 4278 8401 4287 8402 4295 8369
TIME...MOT...LOC 2051Z 258DEG 45KT 4289 8365

$$

MANN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:35 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 8, 2:35 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 PM EDT SUN JUN 8 2008

.SHORT TERM...TONIGHT

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM.

WILL KEEP THIS SHORT AS ACTIVITY IS QUICKLY APPROACHING.
AN 18Z DTX SOUNDING WAS LAUNCHED AND SHOULD BE AVAILABLE SHORTLY.

MCV TRACKING THROUGH NORTHERN LOWER MICHIGAN LATE THIS
AFTERNOON...WITH SOLID LINE OF STORMS STILL HOLDING TOGETHER
NICELY...DESPITE LOW LEVEL CONVERGENCE/INFLOW NOT BEING MAXIMIZED
WITH THE SOUTHWEST WINDS OUT AHEAD OF THE LINE. GOOD INSTABILITY IN
PLACE OVER SOUTHEAST MICHIGAN...WITH MLCAPES OF 2000 J/KG AND
SURFACE BASED CAPES REACHING 3500+ J/KG. DAMAGING WINDS REMAIN A
GOOD POSSIBILITY WITH THE STRONG (35 TO 45 KNOTS)...BUT
UNIDIRECTIONAL LOW/MID LEVEL WINDS. CONVECTIVE LINE WILL TEND TO
FOLD OVER INTO A MORE WEST-EAST ORIENTATION THIS EVENING...WHICH
MAKES ONE CONCERNED FOR FLOODING ACROSS THE SOUTH HALF OF THE CWA
WITH POSSIBILITY OF TRAINING ECHOES...AS 850 THETA-E RIDGE AXIS
LINGERS ALONG/SOUTH OF THE BORDER THROUGH THE NIGHT.

&&

.LONG TERM...MONDAY THROUGH SUNDAY

MONDAY WILL BE THE LAST IN THIS STRING OF SULTRY WEATHER.  THE HIGH
TEMPERATURES WILL HINGE UPON HOW QUICKLY THE RESIDUAL CLOUD COVER
FROM TONIGHT/S CONVECTIVE FESTIVITIES CAN SCOUR OUT.  GIVEN THAT THE
SURFACE FRONT WILL BE CLOSER TO THE REGION...WILL BANK ON MORE CLOUD
COVER...SO WILL UNDERCUT GUIDANCE VALUES BY A FEW DEGREE - BUT WILL
STILL CHALLENGE 90F ACROSS THE SOUTH WITH MID/UPPER 80S A GOOD BET
ACROSS THE REST OF THE AREA.

THE STRONG SURFACE HEATING WILL AGAIN RESULT IN APPRECIABLE
DESTABILIZATION OF THE LOWER TROPOSPHERE.  ADDITIONALLY...HEIGHT
FALLS ALOFT AND AN ASSOCIATED MID/UPPER LEVEL SPEED MAX WILL PROVIDE
LARGE SCALE ASCENT AND INCREASED DEEP LAYER SHEAR - EASILY
SUPPORTIVE OF ORGANIZED CONVECTIVE STRUCTURES.  FURTHERMORE...THE
NAM AND GFS ARE STILL ADVERTISING A SURFACE WAVE ALONG THE FRONT TO
TRAVERSE THE LOWER PENINSULA DURING THE LATE AFTERNOON AND EVENING
HOURS...WHICH WILL AID IN LENGTHENING THE HODOGRAPH AT LOW-LEVELS
AND SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT.
GIVEN AMPLE DESTABILIZATION...SEVERE CONVECTION MAY BE IN THE OFFING
ONCE AGAIN.

IN THE WAKE OF THE SYSTEM ON TUESDAY...MID-LEVELS WILL COOL
DRAMATICALLY IN THE PRESENCE OF DEEP LAYER COLD ADVECTION.  SO IN
SPITE OF SURFACE TEMPS STAYING IN THE 70S...LAPSE RATES SHOULD
REMAIN STEEP ENOUGH THROUGH THE LOWEST 20KFT TO SUPPORT SHOWERS AND
EVEN A FEW STORMS.

EXTENDED PROGS ARE IN REASONABLE AGREEMENT WITH THE OVERALL REGIME
PROGRESSION THROUGH THE MIDDLE TO LATTER PORTIONS OF THE WEEK.
DIFFERENCES ARISE AS WE ENTER NEXT WEEKEND...AS THE ECMWF EXHIBITS
A STRONGER BLOCKING PATTERN THAN THE GFS.  THE NAEFS MEMBERS ARE NOT
AS BULLISH ON ESTABLISHING THE PRONOUNCED OMEGA BLOCK BY FRIDAY -
POSSIBLY AN ARTIFACT OF THE LOWER RESOLUTION OF THE CONTRIBUTING
SOLUTIONS.  THE FORECAST WILL LEAN HARD ON A COMPROMISE OF THE ECMWF
AND GFS SOLUTIONS.

EXPECT A WARM-UP ON THURSDAY THAT WILL LINGER INTO FRIDAY...BEFORE A
COLD FRONT AND HEIGHT FALLS SLIP IN FROM THE WEST FOR NEXT WEEKEND.
THE BEST PRECIPITATION CHANCES WILL BE FRIDAY NIGHT AND SATURDAY.
SUNDAY STILL REMAINS MORE UNCERTAIN BUT WILL GRANT A LITTLE MORE
WEIGHT TO THE ECMWF SOLUTION AND KEEP IT DRY.

&&

.MARINE...

THUNDERSTORMS WILL BE ROLLING THROUGH THE CENTRAL GREAT LAKES THIS
EVENING...WITH A GOOD CHANCE OF ADDITIONAL ACTIVITY ON MONDAY.

ENOUGH OF A SOUTHWEST GRADIENT DEVELOPED TO ALLOW FOR WIND GUSTS TO
25 KNOTS OVER LAKE ST CLAIR AND WESTERN LAKE ERIE. THIS MAY OCCUR
ONCE AGAIN TOMORROW AFTERNOON AHEAD OF A SURFACE LOW WHICH WILL
TRACK THROUGH THE AREA MONDAY NIGHT. WEAKER GRADIENT AND MORE STABLE
MARINE LAYER HAS PREVENTED WINDS FROM EXCEEDING 15 KNOTS OVER LAKE
HURON. QUIET WEATHER WILL FOLLOW FOR THE MIDWEEK PERIOD AS HIGH
PRESSURE BUILDS INTO THE REGION.

&&

.PREV DISCUSSION...ISSUED 113 PM EDT SUN JUN 8 2008

AVIATION...

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER
SOUTHEAST MICHIGAN...CONTINUING INTO AT LEAST THE EVENING HOURS.
STORMS LOOK TO BE MOST PREVALENT AT FNT/MBS. THERE IS A GOOD
CHANCE SEVERAL STORMS OVER SOUTHEAST MICHIGAN WILL BE
SEVERE...PRODUCING DAMAGING WINDS. CONFIDENCE DETERIORATES
OVERNIGHT AND TOMORROW MORNING ON THE EVOLUTION OF THUNDERSTORMS.
WITH LOW CONFIDENCE...WILL ERR ON THE OPTIMISTIC SIDE AND CARRY
VFR CONDITIONS...AS AVIATION CONDITIONS BEHIND LAST NIGHTS MCS

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...NONE.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

&&

SHORT TERM...SF
LONG TERM....MANN
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 8, 9:10 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
910 AM EDT SUN JUN 8 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
910 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE
THIS AFTERNOON AND CONTINUE INTO TONIGHT...WITH THE MOST NUMEROUS
COVERAGE EXPECTED ALONG AND NORTH OF M59. CONDITIONS APPEAR
FAVORABLE FOR SEVERE WEATHER WITH THE DEGREE OF INSTABILITY
EXPECTED...AS TEMPERATURES SOAR INTO THE UPPER 80S TO MID
90S...PRODUCING HEAT INDICES AROUND 100 DEGREES FOR A SHORT PERIOD.
THE MAIN HAZARD WITH THE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS
TO 70 MPH AND TORRENTIAL RAINFALL. HOWEVER...ISOLATED TORNADOES AND
LARGE HAIL AROUND ONE INCH IN DIAMETER REMAIN A CONCERN.
STORM MOTION IS EXPECTED TO BE NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. A FEW OF
THESE STORMS MAY BECOME SEVERE ON MONDAY. ANY ACTIVITY WILL AGAIN
BE FOCUSED DURING THE LATE AFTERNOON AND EVENING HOURS.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO
THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
910 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE. STORMS WILL MOVE
NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. A FEW OF
THESE STORMS MAY BECOME SEVERE ON MONDAY. ANY ACTIVITY WILL AGAIN
BE FOCUSED DURING THE LATE AFTERNOON AND EVENING HOURS.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH
SATURDAY MORNING AS THE NEXT TROUGH OF LOW PRESSURE ADVANCES INTO
THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

CB/SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 8, 3:26 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
326 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     NW COLEMAN              43.76N 84.59W
06/08/2008                   MIDLAND            MI   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

WAG
Local storm report, Jun 8, 4:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     COLEMAN                 43.76N 84.59W
06/08/2008                   MIDLAND            MI   LAW ENFORCEMENT

            TREES/WIRES DOWN

&&
Local storm report, Jun 8, 4:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     1 N EDENVILLE           43.81N 84.39W
06/08/2008                   MIDLAND            MI   TRAINED SPOTTER

            BOATS FLIPPED OVER ON WIXON LAKE, 4 INCH AND 1 FOOT
            DIAMETER TREES DOWN

&&
Local storm report, Jun 8, 4:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     EDENVILLE               43.80N 84.39W
06/08/2008                   MIDLAND            MI   LAW ENFORCEMENT

            NUMEROUS REPORTS OF LARGE TREES DOWN NEAR WIXOM LAKE

&&

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:57 PM EDTSevere Thunderstorm WarningDTXGenesee, Livingston, Shiawassee63 min
Jun 7, 11:54 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Livingston, Oakland66 min
Jun 8, 1:44 AM EDTSpecial Marine WarningDTX18 min
Jun 8, 2:44 PM EDTSpecial Marine WarningDTX2 hr
Jun 8, 2:57 PM EDTSevere Thunderstorm WarningDTXBay, Midland63 min
Jun 8, 3:18 PM EDTSevere Thunderstorm WarningDTXSanilac34 min
Jun 8, 3:22 PM EDTTornado WarningDTXBay14 min
Jun 8, 3:28 PM EDTSpecial Marine WarningDTX62 min
Jun 8, 3:33 PM EDTSpecial Marine WarningDTX87 min
Jun 8, 3:35 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw, Shiawassee70 min
Jun 8, 3:48 PM EDTSevere Thunderstorm WarningDTXHuron57 min
Jun 8, 4:07 PM EDTSevere Thunderstorm WarningDTXHuron, Saginaw, Sanilac, Tuscola68 min
Jun 8, 4:13 PM EDTSevere Thunderstorm WarningDTXGenesee, Livingston, Oakland, Shiawassee61 min
Jun 8, 4:21 PM EDTSevere Thunderstorm WarningDTXWashtenaw69 min
Jun 8, 4:35 PM EDTSevere Thunderstorm WarningDTXLapeer, Oakland70 min
Jun 8, 4:45 PM EDTSevere Thunderstorm WarningDTXHuron22 min
Jun 8, 4:54 PM EDTSevere Thunderstorm WarningDTXSanilac49 min
Jun 8, 4:58 PM EDTSpecial Marine WarningDTX62 min
Jun 8, 5:03 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair57 min
Jun 8, 5:07 PM EDTTornado WarningDTXMacomb, Oakland27 min
Jun 8, 5:14 PM EDTSevere Thunderstorm WarningDTXWayne46 min
Jun 8, 5:18 PM EDTSpecial Marine WarningDTX57 min
Jun 8, 5:23 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe54 min
Jun 8, 5:35 PM EDTSpecial Marine WarningDTX44 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.